Alert archive / Wyoming / High Wind Watches in 2013

High Wind Watch 4, NWS Cheyenne, WY

January 22, 20135 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Jan 22, 2013, 1:50 PM MST for 5 counties in Wyoming. It took effect at Jan 24, 2013, 12:00 AM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2013, 1:50 PM MST (20:50 UTC)
In effect from
Jan 24, 2013, 12:00 AM MST
Expired
Jan 24, 2013, 2:38 AM MST
In force
3 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3321 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WWUS75 KCYS 222050
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
150 PM MST TUE JAN 22 2013

...HIGH WIND EVENT POSSIBLE LATE WEDNESDAY NIGHT AND THURSDAY
ACROSS PORTIONS OF SOUTHEAST WYOMING...

.A FAST MOVING TROUGH ALOFT WILL QUICKLY MOVE SOUTHEAST ACROSS
THE DAKOTAS...MONTANA...WYOMING AND NEBRASKA LATE WEDNESDAY 
NIGHT AND THURSDAY...SENDING A COLD FRONT ACROSS SOUTHEAST WYOMING
AND WESTERN NEBRASKA. A HIGH WIND EVENT WILL BE POSSIBLE LATE
WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON ACROSS THE ARLINGTON
AND BORDEAUX LOCALES...THEN ACROSS MUCH OF SOUTHEAST WYOMING LATE
THURSDAY MORNING AND AFTERNOON DUE TO THE COMBINATION OF COLD AIR
ADVECTION...STRONG WINDS ALOFT AND ADEQUATE LOW AND MID LEVEL
GRADIENTS.

WYZ106-110-231300-
/O.NEW.KCYS.HW.A.0004.130124T0700Z-130125T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
150 PM MST TUE JAN 22 2013

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON. 

* TIMING...MIDNIGHT WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON.

* WINDS...WEST WINDS 30 TO 45 MPH WITH GUSTS NEAR 60 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR
  HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED
  ROADS...AS WELL AS ALONG INTERSTATE 80 NEAR ARLINGTON AND ELK
  MOUNTAIN...AND NEAR BORDEAUX ALONG INTERSTATE 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ103>105-107-109-112>118-231300-
/O.NEW.KCYS.HW.A.0004.130124T1600Z-130125T0100Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...RAWLINS...SINCLAIR...HANNA...
SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...
WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
150 PM MST TUE JAN 22 2013

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. 

* TIMING...LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

* WINDS...WEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH AT LOWER
  ELEVATIONS. WEST WINDS 40 TO 50 MPH WITH GUSTS TO 65 MPH OVER
  THE SNOWY...SIERRA MADRE AND LARAMIE RANGES.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR
  HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED
  ROADS...AS WELL AS ALONG INTERSTATES 25 AND 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RUBIN
3 follow-up statements
526 
WWUS75 KCYS 231027
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
327 AM MST WED JAN 23 2013

...STRONG WINDS WILL DEVELOP LATE TONIGHT AND THURSDAY ACROSS
PORTIONS OF SOUTHEAST WYOMING...

.A FAST MOVING WEATHER DISTURBANCE WILL QUICKLY MOVE FROM THE
NORTHERN ROCKIES INTO THE NORTHERN PLAINS LATE TONIGHT AND
THURSDAY. THIS WILL SEND A COLD FRONT ACROSS SOUTHEAST WYOMING
AND WESTERN NEBRASKA ON THURSDAY. STRONG WINDS WILL DEVELOP LATE
TONIGHT AND CONTINUE THROUGH THURSDAY AFTERNOON NEAR ARLINGTON
AND BORDEAUX. THESE STRONG WINDS WILL THEN SPILL OUT INTO MUCH OF
SOUTHEAST WYOMING LATE THURSDAY MORNING AND AFTERNOON.

WYZ103-112-114-231130-
/O.CAN.KCYS.HW.A.0004.130124T1600Z-130125T0100Z/
NORTH LARAMIE RANGE-SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
327 AM MST WED JAN 23 2013

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

ALTHOUGH WINDS WILL BECOME STRONG LATE TONIGHT AND ESPECIALLY ON
THURSDAY...WIND SPEEDS ARE EXPECTED TO REMAIN BELOW CRITICAL
THRESHOLDS. THEREFORE...THE HIGH WIND WATCH HAS BEEN CANCELLED.

$$

WYZ106-110-240000-
/O.UPG.KCYS.HW.A.0004.130124T0700Z-130125T0100Z/
/O.NEW.KCYS.HW.W.0006.130124T0700Z-130125T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
327 AM MST WED JAN 23 2013

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...MIDNIGHT TONIGHT THROUGH THURSDAY AFTERNOON.

* WINDS...WEST WINDS 30 TO 45 MPH WITH GUSTS OF UP TO 65 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR 
  HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED 
  ROADS...AS WELL AS ALONG INTERSTATE 80 NEAR ARLINGTON AND ELK 
  MOUNTAIN...AND NEAR BORDEAUX ALONG INTERSTATE 25. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ104-105-107-109-113-115>118-240000-
/O.CON.KCYS.HW.A.0004.130124T1600Z-130125T0100Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
CENTRAL CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...RAWLINS...SINCLAIR...HANNA...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
327 AM MST WED JAN 23 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

* TIMING...LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

* WINDS...WEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR 
  HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED 
  ROADS...AS WELL AS ALONG INTERSTATES 25 AND 80. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HAHN
399 
WWUS75 KCYS 232109
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
209 PM MST WED JAN 23 2013

...STRONG WINDS WILL DEVELOP LATE TONIGHT AND THURSDAY ACROSS
PORTIONS OF SOUTHEAST WYOMING...

.A FAST MOVING WEATHER DISTURBANCE WILL QUICKLY MOVE FROM THE
NORTHERN ROCKIES INTO THE NORTHERN PLAINS LATE TONIGHT AND
THURSDAY. THIS WILL SEND A COLD FRONT ACROSS SOUTHEAST WYOMING
AND WESTERN NEBRASKA ON THURSDAY. STRONG WINDS WILL DEVELOP LATE
TONIGHT AND CONTINUE THROUGH THURSDAY AFTERNOON NEAR ARLINGTON
AND BORDEAUX. THESE STRONG WINDS WILL THEN SPILL OUT INTO MUCH OF
SOUTHEAST WYOMING LATE THURSDAY MORNING AND AFTERNOON.

WYZ116-117-241300-
/O.UPG.KCYS.HW.A.0004.130124T1600Z-130125T0100Z/
/O.EXB.KCYS.HW.W.0006.130124T1600Z-130125T0100Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
209 PM MST WED JAN 23 2013

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...9 AM TO 6 PM MST THURSDAY.

* WINDS...WEST WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR
  HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED
  ROADS...AS WELL AS ALONG INTERSTATE 80 OVER THE SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-110-241300-
/O.CON.KCYS.HW.W.0006.130124T0700Z-130125T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
209 PM MST WED JAN 23 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MST THURSDAY. 

* TIMING...MIDNIGHT TONIGHT THROUGH THURSDAY AFTERNOON.

* WINDS...WEST WINDS 30 TO 45 MPH WITH GUSTS OF UP TO 65 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR 
  HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED 
  ROADS...AS WELL AS ALONG INTERSTATE 80 NEAR ARLINGTON AND ELK 
  MOUNTAIN...AND NEAR BORDEAUX ALONG INTERSTATE 25. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ104-105-107-109-113-115-118-241300-
/O.CON.KCYS.HW.A.0004.130124T1600Z-130125T0100Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
CENTRAL CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...RAWLINS...SINCLAIR...HANNA...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...CHEYENNE
209 PM MST WED JAN 23 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

* TIMING...9 AM TO 6 PM THURSDAY.

* WINDS...WEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR 
  HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED 
  ROADS...AS WELL AS ALONG INTERSTATES 25 AND 80. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RUBIN
606 
WWUS75 KCYS 240938
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
238 AM MST THU JAN 24 2013

...STRONG WINDS WILL DEVELOP THIS MORNING ACROSS PORTIONS OF
SOUTHEAST WYOMING...

.A FAST MOVING WEATHER DISTURBANCE WILL QUICKLY MOVE FROM THE
NORTHERN ROCKIES INTO THE NORTHERN PLAINS LATE TONIGHT AND
THURSDAY. THIS WILL PRODUCE A PERIOD OF STRONG WINDS ACROSS MAINLY
WIND PRONE AREAS OF SOUTHEAST WYOMING THIS MORNING AND AFTERNOON.

WYZ104-105-107-109-113-115-118-241045-
/O.CAN.KCYS.HW.A.0004.130124T1600Z-130125T0100Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
CENTRAL CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...RAWLINS...SINCLAIR...HANNA...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...CHEYENNE
238 AM MST THU JAN 24 2013

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

GUSTY WESTERLY WINDS ARE STILL EXPECTED LATER THIS MORNING THROUGH
THIS AFTERNOON BUT THE THREAT OF HIGH WINDS HAS DIMINISHED. SOME
GUSTS AROUND 50 MPH ARE STILL POSSIBLE MAINLY THIS AFTERNOON.

$$

WYZ106-110-250100-
/O.CON.KCYS.HW.W.0006.000000T0000Z-130125T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
238 AM MST THU JAN 24 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* TIMING...THROUGH THIS AFTERNOON.

* WINDS...WEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 65 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR 
  HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED 
  ROADS...AS WELL AS ALONG INTERSTATE 80 NEAR ARLINGTON AND ELK 
  MOUNTAIN...AND NEAR BORDEAUX ALONG INTERSTATE 25. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ116-117-250100-
/O.CON.KCYS.HW.W.0006.130124T1600Z-130125T0100Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
238 AM MST THU JAN 24 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MST THIS EVENING. 

* TIMING...MAINLY LATE THIS MORNING THROUGH THIS AFTERNOON.

* WINDS...WEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...TRAVEL MAY BE HAZARDOUS ESPECIALLY IN LIGHT OR HIGH
  PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED
  ROADS...AS WELL AS ALONG INTERSTATE 80 OVER THE SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

RE

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 22, 11:24 AM MST, 2 hours 26 minutes earlier.

Area forecast discussion, Jan 22, 11:24 AM MST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1124 AM MST TUE JAN 22 2013

.UPDATE...WHAT A DIFFERENCE A DAY MAKES...ESPECIALLY FOR OUR
CUSTOMERS ACROSS WESTERN NEBRASKA. COMPARISON OF TEMPERATURES TO
24 HOURS AGO SHOWS CHADRON 27 DEGREES WARMER THAN 11 AM MONDAY...
SCOTTSBLUFF 21 DEGREES WARMER...ALLIANCE +23...KIMBALL +14...
SIDNEY +22...RAWLINS +6...DOUGLAS +3...LARAMIE +4...CHEYENNE +6...
AND TORRINGTON WAS 21 DEGREES WARMER THAN 11 AM MONDAY.

WITH DECENT DOWNSLOPE KATABATIC WARMING...TRENDS AND FULL SUNSHINE
IT WILL BE QUITE MILD...THUS HAVE ADJUSTED MAXIMA SOMEWHAT BASED
ON TRENDS. ALSO ADJUSTED WINDS AND GUSTS ACCORDING TO TRENDS.
WITH THE SURFACE THROUGH 700 MB GRADIENTS SLOWLY WEAKENING...
EXPECT WINDS AROUND ARLINGTON TO ALSO SLOWLY DECREASE THROUGH
THE AFTERNOON.   RUBIN

&&

.PREV DISCUSSION... /ISSUED 1048 AM MST TUE JAN 22 2013/

AVIATION...18Z TAF ISSUANCE...
VFR CONDITIONS WITH PERIODS OF CIRRUS PASSING FROM NORTHWEST TO
SOUTHEAST WILL PREVAIL. GUSTY WESTERLY SURFACE WINDS UP TO 40 KT
CAN BE EXPECTED THIS AFTERNOON ALONG AND WEST OF THE LARAMIE RANGE.
SURFACE WINDS WILL BE LIGHTER ACROSS THE PLAINS DURING THE FORECAST
PERIOD.

PREV DISCUSSION... /ISSUED 909 AM MST TUE JAN 22 2013/

UPDATE...HIGH WIND WARNING ENDED AT 8 AM.   RUBIN

PREV DISCUSSION... /ISSUED 315 AM MST TUE JAN 22 2013/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
THE STAGNANT PATTERN WILL FINALLY BEGIN TO BECOME MORE PROGRESSIVE
THROUGH THE REST OF THE WEEK AS THE POLAR VORTEX MOVES INTO THE
NRN ATLANTIC. MORNING SATELLITE PIX WERE BEGINNING TO SHOW THE
EARLY STAGES OF THIS...WITH THE UPSTREAM RIDGE AXIS SLOWLY INCHING
EAST. WINDS HAVE BEEN EXCEEDING HIGH WIND WARNING THRESHOLDS NEAR
ARLINGTON AND WERE NEARING IT AT BORDEAUX AND ALONG THE SOUTHERN
LARAMIE RANGE AS OF 3 AM. LATEST MODEL GUIDANCE SHOW KCAG-KCPR
GRADIENTS PEAKING AT 55-60 METERS AND H7 PROGS FLARING TO 50-60
KNOTS AT AROUND 12Z. ALTHOUGH WINDS WILL REMAIN BREEZY THROUGH THE
REST OF TODAY...EXPECT THE STRONGEST WINDS TO DROP OFF SOME LATER
THIS MORNING. IT SHOULD REMAIN A FAIRLY MARGINAL HIGH WIND
EVENT...BUT WILL TOUCH THRESHOLDS NONETHELESS. SO NO CHANGES
PLANNED WITH THE INHERITED HIGH WIND WARNING IN EFFECT THROUGH 8
AM. OTHERWISE...SUNNY CONDITIONS EXPECTED TODAY AS TEMPERATURES
REMAIN VERY MILD. H7 TEMPERATURES WILL RISE TO AROUND FREEZING BY
THIS AFTERNOON. THIS WILL YIELD HIGH TEMPERATURES THAT WILL CLIMB
GENERALLY INTO THE MID 50S ON THE EASTERN PLAINS. AREAS WEST OF
THE LARAMIE RANGE WILL SEE HIGHS OF AROUND 40.

LLVL GRADIENT WILL INCREASE AGAIN TONIGHT ACROSS THE WIND CORRIDOR.
TONIGHTS WIND SPEEDS LOOKS EVEN MORE MARGINAL COMPARED TO THIS
MORNING...WITH GENERALLY 40-45 KNOTS AT H7 AND 45-55 METERS FROM
KCAG-KCPR. ALTHOUGH FUTURE SHIFTS WILL NEED TO MONITOR THIS PERIOD
CLOSELY...HAVE KEPT WIND SPEEDS BELOW HIGH WIND CRITERIA FOR NOW.
BREEZY CONDITIONS TONIGHT WILL KEEP OVERNIGHT LOWS MILD WITH
GENERALLY TEENS EXPECTED OUTSIDE OF THE I25 CORRIDOR WHERE 20S AND
30S ARE EXPECTED.

UPPER RIDGE AXIS WILL SHIFT OVERHEAD AS IT WEAKENS DURING THE DAY
ON WEDNESDAY. ANOTHER SUNNY AND UNSEASONABLY MILD DAY ANTICIPATED
AS H7 TEMPERATURES CLIMB TO NR 5C. TEMPERATURES WILL CLIMB WELL
INTO THE 40S WEST OF THE LARAMIE RANGE...WITH 50S AND 60S OUT ON
THE EASTERN PLAINS. AREAS NORTH OF PINE RIDGE WILL STILL HAVE A
COOL AIR MASS TO DEAL WITH...SO ONLY EXPECT HIGHS NR 40 THERE.
WINDS WILL ONCE AGAIN BE BREEZY BUT WILL REMAIN BELOW CRITERIA.

RIDGE AXIS WILL PUSH EAST ON THURSDAY AS SHORTWAVE ENERGY MOVES
FROM THE NRN ROCKIES INTO THE NRN PLAINS. AS THIS OCCURS...LAYERED
WINDS WILL BECOME UNIDIRECTIONAL AND SET THE STAGE FOR THE NEXT
POTENTIALLY MORE WIDESPREAD HIGH WIND EVENT. WINDS AT H7 WILL
CLIMB TO 60-70 KNOTS DURING THE DAY ON THURSDAY. ADDITIONALLY...
THE MOISTURE ASSOCIATED WITH THE COLD FROPA WILL INTERACT WITH THE
WRN SLOPES OF THE SIERRA MADRES/SNOWY TO SET UP A BRIEF PERIOD
OF LIGHT SNOW THERE ON THURSDAY. HIGH TEMPERATURES WILL BE COOLER
BEHIND FROPA ON THURSDAY...WITH HIGHS ONLY CLIMBING INTO THE 30S
WEST AND MAINLY 40S OUT ON THE EASTERN PLAINS.

LONG TERM...FRIDAY THROUGH MONDAY...MILD AND DRY WEATHER EXPECTED
ACROSS THE CWA FRIDAY AND FRIDAY NIGHT AS AN UPPER RIDGE MOVES
ACROSS THE REGION THOUGH A BACKDOOR FRONT SHOULD BRING SOME
RELATIVELY MINOR COOLING TO THE PANHANDLE AS A SFC HIGH DROPS SE
INTO THE NORTHERN PLAINS. UPPER FLOW THEN BACKS TO A MORE WSW
DIRECTION SATURDAY AND SUNDAY AHEAD OF AN UPPER TROF THAT WILL
MOVE ONSHORE ALONG THE WEST COAST BY LATE SUNDAY. TEMPERATURES
WILL REMAIN MILD BUT A FEW MTN SNOW SHOWERS WILL BECOME POSSIBLE
AS INCREASING MOISTURE RIDES UP THE WESTERN SLOPES. SOME COOLING
SHOULD THEN SPREAD ACROSS THE CWA MONDAY AS HEIGHTS FALL WITH
APPROACH OF UPPER TROUGHS IN BOTH NORTHERN AND SOUTHERN STREAMS. SFC
LEE CYCLOGENESIS OVER EASTERN COLORADO WILL ALSO TURN WINDS MORE
NORTHERLY OVER THE PLAINS AIDING THE COOLING. CONTINUED MAINLY DRY
OUTSIDE OF THE MTNS WHERE SNOW SHOWERS SHOULD PERSIST.

FIRE WEATHER...
MILD...DRY AND LOCALLY WINDY CONDITIONS WILL ELEVATE FIRE WEATHER
CONCERNS TUESDAY AND WEDNESDAY. POOR NIGHTTIME HUMIDITY RECOVERIES
WILL ALLOW DAYTIME MINIMUM RELATIVE HUMIDITIES TO FALL INTO THE
SINGLE DIGITS AND TEENS. BREEZY WEST WINDS WILL PRODUCE GUSTS THAT
WILL CONSISTENTLY RANGE ABOVE 30 MPH ACROSS THE REGION. MOST OF
THE DISTRICT WILL REMAIN DRY THROUGH THE REST OF THE WEEK...WITH
THE EXCEPTION OF SOME LIGHT SNOW EXPECTED OVER THE HIGH COUNTRY ON
THURSDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...HAHN
LONG TERM/AVIATION...RE
Hazardous weather outlook, Jan 22, 12:15 PM MST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1215 PM MST TUE JAN 22 2013

WYZ103-105-106-110-116>118-231200-
NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
1215 PM MST TUE JAN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY WESTERLY WINDS WILL CONTINUE THIS AFTERNOON. SOME GUSTS TO
55 MPH ARE EXPECTED. THE WINDS WILL DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA THURSDAY. STRONG
WESTERLY WINDS WILL DEVELOP WEDNESDAY AFTERNOON AND CONTINUE THROUGH
THURSDAY. GUSTS TO 60 MPH OR HIGHER WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-107>109-111>115-
119-231200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
EAST LARAMIE COUNTY-
1215 PM MST TUE JAN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Special weather statement, Jan 22, 9:20 AM MST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
920 AM MST TUE JAN 22 2013

WYZ110-221900-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
920 AM MST TUE JAN 22 2013

...GUSTY WINDS NEAR ARLINGTON ALONG INTERSTATE 80 THIS MORNING...

WATCH FOR SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP
TO 55 MPH NEAR ARLINGTON AND ELK MOUNTAIN ALONG INTERSTATE 80
IN EASTERN CARBON COUNTY THIS MORNING.

WHEN YOU ARE DRIVING ALONG INTERSTATE 80 NEAR ARLINGTON IN
EASTERN CARBON COUNTY...PLEASE KEEP A TWO HANDED GRIP ON YOUR
STEERING WHEEL TO AVOID LOSING CONTROL OF YOUR VEHICLE.

IF YOU ARE DRIVING HIGH PROFILE AND LIGHTWEIGHT VEHICLES...PLEASE
BE ESPECIALLY CAUTIOUS TO AVOID LOSING CONTROL OF YOUR VEHICLE IN
THE SUDDEN AND STRONG CROSSWINDS. WINDS WILL BE SUBSIDING
SOMEWHAT BY LATE MORNING AND DURING THE AFTERNOON HOURS.

RUBIN
Local storm report, Jan 22, 11:25 AM MST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1125 AM MST TUE JAN 22 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     NON-TSTM WND GST ROCK RIVER              41.73N 105.98W
01/22/2013  M51 MPH          ALBANY             WY   MESONET

            REPORTED AT MESOWEST STATION UR345

&&

IRIS SYSTEM
Local storm report, Jan 22, 12:04 PM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1204 PM MST TUE JAN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/22/2013  M57 MPH          CARBON             WY   DEPT OF HIGHWAYS

            44 MPH SUSTAINED.

1150 AM     NON-TSTM WND GST 5 NW ARLINGTON          41.64N 106.28W
01/22/2013  M51 MPH          CARBON             WY   DEPT OF HIGHWAYS

            41 MPH SUSTAINED.

&&

BCHAPMAN

Nearby

High Wind Watches in Wyoming, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.